Alert archive / Missouri / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 322, NWS St. Louis, MO

August 2, 20235 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 2, 2023, 10:29 PM CDT for 5 counties in Missouri. It was in force for 61 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2023, 10:29 PM CDT (03:29 UTC)
Expired
Aug 2, 2023, 11:30 PM CDT
In force
61 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Iron County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO

The radar

The St Louis radar (KLSX), 115 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 10:38 PM CDTTSTM WND DMG4 Nnw Frankclay, MOSeveral trees down in Terre Du Lac, with reports of trees on houses. Time estimated from radar.
Aug 2, 10:42 PM CDTTSTM WND DMGBonne Terre, MOLarge tree down on a home at Main and Cross Street.
Aug 2, 10:45 PM CDTTSTM WND DMGBonne Terre, MOCounty dispatch reports numerous trees down in Bonne Terre. Time estimated from radar.
Aug 2, 10:46 PM CDTTSTM WND GST 72Desloge, MOCorrects previous tstm wnd gst report from Desloge. Spotter measured 72 mph gust from a personal weather station.
Aug 2, 10:48 PM CDTTSTM WND DMG1 Ne Leadington, MOWidespread tree damage north of Farmington. Time estimated from radar. Facebook report.
Aug 2, 10:49 PM CDTTSTM WND DMG1 E Park Hills, MOCounty dispatch reported several trees down in Park Hills. Time estimated from radar.
Aug 2, 10:55 PM CDTTSTM WND DMG1 E Farmington, MOCorrects previous tstm wnd dmg report from 1 E Farmington. County dispatch and EM relayed reports of numerous trees and power lines down, and a stop light pole was bent over. Time estimated from radar.
Aug 2, 10:55 PM CDTTSTM WND DMG1 E Farmington, MOPhoto on twitter shows a large tree down across a road in Farmington. Time estimated from radar.
Aug 2, 10:58 PM CDTTSTM WND DMG1 Wnw French Village, MOPhotos on Twitter show trees down along Highway D and in Goose Creek. Time estimated from radar.
Aug 2, 11:30 PM CDTTSTM WND DMGFredericktown, MOBroadcast media relayed reports of downed trees and power outages in Fredericktown. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 7:58 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.5 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2023-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3933 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2023-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3933 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1617 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.7
Supercell composite
12.8

Open this sounding in Storm Lab

The text

As transmitted.

113 
WUUS53 KLSX 030329
SVRLSX
MOC093-123-179-186-187-030430-
/O.NEW.KLSX.SV.W.0322.230803T0329Z-230803T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1029 PM CDT Wed Aug 2 2023

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Iron County in southeastern Missouri...
  Southern Ste. Genevieve County in southeastern Missouri...
  Northern Reynolds County in southeastern Missouri...
  Northwestern Madison County in southeastern Missouri...
  St. Francois County in southeastern Missouri...

* Until 1130 PM CDT.

* At 1029 PM CDT, severe thunderstorms were located along a line
  extending from 6 miles southwest of De Soto to near Potosi to 9
  miles northeast of Courtois to near Cherryville to 9 miles north of
  Salem, moving southeast at 45 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Farmington, Bonne Terre, Desloge, Fredericktown, Bismarck, Ironton,
  Leadwood, Park Hills, Pilot Knob, Iron Mountain Lake, Viburnum,
  Arcadia, Bunker, Junction City, Cobalt, Knob Lick, Iron Mountain,
  Weingarten, Glover, and Bixby.

This also includes St. Joe State Park, St. Francois State Park,
Johnsons Shut-Ins State Park, Hawn State Park, Fort Davidson Historic
Site, Elephant Rocks State Park, Taum Sauk Mountain State Park, and
Missouri Mines Historic Site.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3741 9118 3742 9121 3750 9121 3751 9131
      3759 9131 3759 9116 3774 9114 3773 9064
      3808 9064 3807 9061 3801 9062 3805 9040
      3778 9003 3765 9014 3751 9034 3739 9118
TIME...MOT...LOC 0329Z 305DEG 39KT 3806 9064 3790 9074 3785 9095 3780
9120 3777 9147

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Carney
3 follow-up statements
923 
WWUS53 KLSX 030339
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
1039 PM CDT Wed Aug 2 2023

MOC093-123-179-186-187-030430-
/O.CON.KLSX.SV.W.0322.000000T0000Z-230803T0430Z/
Iron MO-Ste. Genevieve MO-Reynolds MO-Madison MO-St. Francois MO-
1039 PM CDT Wed Aug 2 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR IRON...SOUTHERN STE. GENEVIEVE...NORTHERN REYNOLDS...NORTHWESTERN
MADISON AND ST. FRANCOIS COUNTIES IN SOUTHEASTERN MISSOURI...

At 1038 PM CDT, severe thunderstorms were located along a line
extending from 6 miles north of Bonne Terre to near Irondale to 10
miles east of Courtois to near Viburnum to 9 miles northeast of
Salem, moving southeast at 45 mph.

HAZARD...70 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Farmington, Bonne Terre, Desloge, Fredericktown, Bismarck, Ironton,
Leadwood, Park Hills, Pilot Knob, Iron Mountain Lake, Viburnum,
Arcadia, Bunker, Junction City, Cobalt, Knob Lick, Iron Mountain,
Weingarten, Glover, and Bixby.

This also includes St. Joe State Park, St. Francois State Park,
Johnsons Shut-Ins State Park, Hawn State Park, Fort Davidson Historic
Site, Elephant Rocks State Park, Taum Sauk Mountain State Park, and
Missouri Mines Historic Site.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay 
away from windows.
 
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3741 9118 3742 9121 3750 9121 3751 9131
      3759 9131 3759 9116 3774 9114 3773 9064
      3808 9064 3807 9061 3801 9062 3805 9040
      3778 9003 3765 9014 3751 9034 3739 9118
TIME...MOT...LOC 0338Z 303DEG 40KT 3802 9056 3783 9063 3782 9091 3776
9120 3773 9139

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH

$$

Carney
301 
WWUS53 KLSX 030348 CCA
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
1048 PM CDT Wed Aug 2 2023

MOC093-123-179-186-187-030445-
/O.COR.KLSX.SV.W.0322.000000T0000Z-230803T0430Z/
Iron MO-Ste. Genevieve MO-Reynolds MO-Madison MO-St. Francois MO-
1048 PM CDT Wed Aug 2 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR IRON...SOUTHERN STE. GENEVIEVE...NORTHERN REYNOLDS...NORTHWESTERN
MADISON AND ST. FRANCOIS COUNTIES IN SOUTHEASTERN MISSOURI...

At 1047 PM CDT, severe thunderstorms were located along a line
extending from near Bonne Terre to near Desloge to near Park Hills to
7 miles northwest of Belleview to Viburnum, moving southeast at 45
mph.

HAZARD...70 mph wind gusts and penny size hail.

SOURCE...Trained weather spotters. At 1048 PM a 69 mph wind gust was 
         reported in Desloge.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Farmington, Bonne Terre, Desloge, Fredericktown, Bismarck, Ironton,
Leadwood, Park Hills, Pilot Knob, Iron Mountain Lake, Viburnum,
Arcadia, Bunker, Junction City, Cobalt, Knob Lick, Iron Mountain,
Weingarten, Glover, and Bixby.

This also includes St. Joe State Park, St. Francois State Park,
Johnsons Shut-Ins State Park, Hawn State Park, Fort Davidson Historic
Site, Elephant Rocks State Park, Taum Sauk Mountain State Park, and
Missouri Mines Historic Site.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay 
away from windows.
 
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3741 9118 3742 9121 3750 9121 3751 9131
      3759 9131 3759 9116 3774 9114 3773 9064
      3808 9064 3807 9061 3801 9062 3805 9040
      3778 9003 3765 9014 3751 9034 3739 9118
TIME...MOT...LOC 0339Z 301DEG 40KT 3802 9056 3783 9063 3782 9091 3776
9120 3773 9139

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH

$$

Carney
157 
WWUS53 KLSX 030400
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
1100 PM CDT Wed Aug 2 2023

MOC093-123-179-186-187-030430-
/O.CON.KLSX.SV.W.0322.000000T0000Z-230803T0430Z/
Iron MO-Ste. Genevieve MO-Reynolds MO-Madison MO-St. Francois MO-
1100 PM CDT Wed Aug 2 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR IRON...SOUTHERN STE. GENEVIEVE...NORTHERN REYNOLDS...NORTHWESTERN
MADISON AND ST. FRANCOIS COUNTIES IN SOUTHEASTERN MISSOURI...

At 1059 PM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Rocky Ridge to 6 miles west of Coffman
to near Knob Lick to Iron Mountain to 6 miles northeast of Oates to
near Bixby, moving southeast at 45 mph.

HAZARD...70 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Farmington, Bonne Terre, Desloge, Fredericktown, Bismarck, Ironton,
Leadwood, Park Hills, Pilot Knob, Iron Mountain Lake, Viburnum,
Arcadia, Bunker, Junction City, Cobalt, Knob Lick, Iron Mountain,
Weingarten, Glover, and Bixby.

This also includes St. Joe State Park, St. Francois State Park,
Johnsons Shut-Ins State Park, Hawn State Park, Fort Davidson Historic
Site, Elephant Rocks State Park, Taum Sauk Mountain State Park, and
Missouri Mines Historic Site.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across. SEEK SHELTER NOW inside a sturdy structure and 
stay away from windows.
 
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3741 9118 3742 9121 3750 9121 3751 9131
      3759 9131 3759 9116 3774 9114 3773 9064
      3793 9064 3805 9040 3778 9003 3765 9014
      3751 9034 3739 9118
TIME...MOT...LOC 0359Z 295DEG 40KT 3797 9035 3779 9031 3771 9036 3771
9067 3765 9099 3762 9115

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH

$$

Carney

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 7:16 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Aug 2, 7:16 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
716 PM CDT Wed Aug 2 2023

.SHORT TERM...  (Through Late Thursday Night)
Issued at 221 PM CDT Wed Aug 2 2023

Key Messages:

1) Thunderstorms are expected to redevelop in/around central
Missouri by early this evening. These storms should progress
east/southeast through the late evening hours. Large hail in
supercells are the main concern through about 7-8PM before winds
become the dominant threat as a transition to more of a line of
storms occurs. A few tornadoes are also possible.

2) The main concern from late evening through the overnight hours
will be on flash flooding. Fairly widespread 1-3" rainfall totals
are expected in the flash flood watch area, with the potential for
isolated 6-8+" totals in a narrow NW-SE axis. It is difficult to
pin down WHERE this may occur, but best guess is from
Warren/Lincoln counties southeast through at least western parts
of the St. Louis metro area down into parts of southeast Missouri
and southwest Illinois along the Mississippi River.

(Tonight)

Another (very) busy 18 hours is likely to unfold beginning by early
this evening. Showers and thunderstorms are expected to develop
between 5-7PM in/around central Missouri near the quasi-stationary
front. Initiation may be aided by some influence (i.e., lift)
downstream of a remnant MCV currently over southern Iowa. The
convective mode initially is likely to be supercells given
seasonably strong 0-6km shear (35-40 knots). Large hail would be the
primary threat in these storms. A transition to more of a line or
small bow echo is favored by mid evening as storms progress to the
east/southeast. With time, a more southeast (right) turn may be
favored given a more north-south orientation to the instability
gradient closer to the Mississippi River. Once storms transition to
more of a line or bow echo, damaging winds will be the primary
threat. A few tornadoes are also possible given these storms may
ride along the surface frontal boundary where low-level shear and
helicity are maximized.

The threat for strong to severe thunderstorms should exit the area
by about midnight. Thereafter, the main concern is on the
potential for flash flooding. Deterministic model guidance,
similar to the past couple of nights across the region, is
developing a strong 30-40 knot low-level jet nearly orthogonal to
the surface boundary. The low-level jet also veers over time,
which favors backbuilding/regenerating storms on the
west/northwest flank. Training storms are again a concern, and
given similar atmospheric parameters very favorable for efficient
rainfall rates (near-record precipitable water values, deep warm
cloud depths), very high rainfall values are possible. Fairly
widespread 1-3" totals are expected within the watch area, but
significantly higher amounts (isolated 6-8+") are possible. The
past two nights the localized probability-matched mean (LPMM) of
the HREF have fared pretty well in terms of forecasting highest
amounts. The heaviest rainfall axis itself likely will be pretty
narrow, roughly on the order of 25-50 miles. The axis itself
should be oriented once again from northwest to southeast. Exactly
where (and how high the totals get) remain uncertain, in part due
to antecedent convection late this afternoon/evening. This
probably will shift the effective boundary a bit further
south/southwest, which could impact the overnight round of
convection. That being considered, do believe a bit further
southwest orientation makes sense, similar to the HRW NSSL and NAM
Nest CAM guidance. Our best guess as to where the (narrow)
heaviest axis of rainfall will be is from Warren/Lincoln counties
southeast through at least western parts of the St. Louis metro
area down into parts of southeast Missouri and southwest Illinois
along the Mississippi River. The genesis region should be in/near
the northwestern part of this area. What is particularly
concerning is that the past two nights in and just downstream of
the genesis region has received 8-10+" of rain. If this does
indeed occur either in more vulnerable areas (poor drainage
in/around the St. Louis metro area) or where it rained hard last
night where soils are very saturated, very significant flash
flooding could occur. Given the expectation of where the heavier
rain will fall tonight, did adjust the flash flood watch in
multiple ways, including: 1) expanding further northwest into
parts of central/northeast Missouri. Heavy rainfall occurred early
this morning in these locations and could be in/near the genesis
region for elevated convection overnight tonight, 2) removed
Reynold/Iron counties in southeast Missouri as they should be
southwest of heavy rainfall axis tonight and missed out this
morning's rainfall, and 3) began the watch at 7PM tonight instead
of 11PM due to the evening round of convection and at least an
isolated flash flood threat.

(Thursday - Thursday Night)

Thunderstorms should be ongoing early Thursday morning, but should
be in a weakening phase with the flash flood threat likely peaking
in the 12AM-5AM time frame approximately. Precipitation chances
tomorrow are mainly confined to far southern sections of the
forecast area in close proximity to the effective front. Timing
wise, late afternoon through early evening would be the best chance.
Regardless, at least a majority of the area should stay dry.

Temperatures will be warmer across the area (even north of the
effective front) due to some partial sunshine expected by the
afternoon hours. Highs in the mid 80s to low 90s are forecast from
north to south. It will also be quite humid, so it will feel hotter
with heat index values approaching 100 degrees in parts of central
and southeast Missouri.

Gosselin

.LONG TERM...  (Friday through Next Wednesday)
Issued at 221 PM CDT Wed Aug 2 2023

(Friday - Sunday Night)

Chances of showers and thunderstorms look to continue through the
weekend, though slightly weaker mid/upper level flow and a lack of
strong, focused low-level jet each night suggests lesser chances of
any flash flood threat.

There remains a lot of uncertainty with the evolution of a midlevel
shortwave trough coming out of the Plains late in the weekend. The
ECMWF and some of its members are stronger/further south with this
feature, and slower with its attendant cold front. This type of
solution could yield a threat for strong to severe convection Sunday
afternoon/evening. However, most other ensemble guidance is flatter
with shortwave and quicker with the cold frontal passage, which
would yield the highest chances of showers and thunderstorms more in
the Saturday night/Sunday morning time frame with lesser chances of
severe weather.

(Monday - Next Wednesday)

Long-range guidance is in good agreement that after the weekend
trough pushes off to our east, a general quiet, cool, and dry
weather pattern looks to begin and continue through the middle of
next week. Temperatures are likely to be well-below normal during
this period, with highs in the low to mid 80s and lows in the upper
50s to mid 60s.

Gosselin
&&

.AVIATION...  (For the 00z TAFs through 00z Thursday Evening)
Issued at 715 PM CDT Wed Aug 2 2023

Active TAF period with showers and storms already developing
across the forecast area. For KUIN, MVFR/IFR ceilings through the
majority of the forecast period with showers and some storms
through at least 10z Thursday. For the rest of TAF sites, VFR
flight conditions will lower to MVFR with onset of heavier
precipitation after 02z Thursday. For KCOU and KJEF, rain will
taper off after 09z Thursday. In the meantime, rain will persist
over St. Louis metro area TAFs from 02z to 15z Thursday. As for
winds, they will remain from the northeast to southeast.

Byrd
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Thursday morning for Audrain MO-Boone MO-
     Callaway MO-Crawford MO-Franklin MO-Gasconade MO-Iron MO-
     Jefferson MO-Lincoln MO-Madison MO-Montgomery MO-Osage MO-
     Reynolds MO-Saint Charles MO-Saint Francois MO-Saint Louis
     City MO-Saint Louis MO-Sainte Genevieve MO-Warren MO-
     Washington MO.

IL...Flood Watch through Thursday morning for Calhoun IL-Clinton IL-
     Jersey IL-Madison IL-Marion IL-Monroe IL-Randolph IL-Saint
     Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Aug 2, 2:29 PM CDT, 8 hours before
Hazardous Weather Outlook
National Weather Service St Louis MO
229 PM CDT Wed Aug 2 2023

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031930-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
229 PM CDT Wed Aug 2 2023

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Another Flash Flood Watch is in effect for parts of Missouri and
Illinois tonight as another round of thunderstorms producing heavy
rainfall rates is expected.

In addition to the threat for flash flooding, some of the storms this
evening may be strong to severe. All hazards are possible, including
a few tornadoes.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms producing heavy rainfall and flash flooding may
continue into Thursday morning.

Thunderstorms are possible each day through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe weather or flash flooding to
the National Weather Service.

Gosselin

In the hours before

Local storm report, Aug 2, 8:09 PM CDT, 2 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
809 PM CDT Wed Aug 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     Hail             3 W Jefferson City      38.57N 92.24W
08/02/2023  E1.75 inch       Cole               MO   Trained Spotter

            Several golf ball size stones and many
            quarter size stones.

&&

AE
Local storm report, Aug 2, 8:13 PM CDT, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
813 PM CDT Wed Aug 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     Hail             4 ESE Saint Martins     38.57N 92.27W
08/02/2023  E1.00 inch       Cole               MO   Emergency Mngr

&&

AE
Local storm report, Aug 2, 8:24 PM CDT, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
824 PM CDT Wed Aug 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     Hail             2 WNW Jefferson City    38.58N 92.22W
08/02/2023  E1.75 inch       Cole               MO   Trained Spotter

&&

AE
Local storm report, Aug 2, 9:26 PM CDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
926 PM CDT Wed Aug 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     Tstm Wnd Dmg     2 WSW Wardsville        38.48N 92.22W
08/02/2023                   Cole               MO   Law Enforcement

            County dispatch received reports of trees
            down across Tanner Bridge Road and Route B.
            Time estimated from radar.

&&

AE
Local storm report, Aug 2, 9:47 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
947 PM CDT Wed Aug 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     Tstm Wnd Dmg     1 NE Meta               38.33N 92.15W
08/02/2023                   Osage              MO   Law Enforcement

            County dispatch reported trees down across
            Highway 133. Time estimated from radar.

&&

AE
Local storm report, Aug 2, 9:54 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
954 PM CDT Wed Aug 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     Flash Flood      2 SE Linn               38.47N 91.82W
08/02/2023                   Osage              MO   Law Enforcement

            County dispatch reported water over Highway
            50.

&&

AE

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:36 PM CDTSevere Thunderstorm WarningLSXCallaway, Cole, Moniteau39 min
Aug 2, 8:07 PM CDTAreal Flood AdvisoryLSXCole, Moniteau2 hr
Aug 2, 8:10 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXCole, Osage65 min
Aug 2, 8:29 PM CDTFlash Flood WarningLSXCallaway, Cole, Moniteau, Osage4 hr
Aug 2, 8:30 PM CDTTornado WarningLSXMoniteau16 min
Aug 2, 9:28 PM CDTAreal Flood AdvisoryLSXFranklin, Gasconade23 min
Aug 2, 9:42 PM CDTSevere Thunderstorm WarningLSXCrawford, Gasconade63 min
Aug 2, 9:51 PM CDTFlash Flood WarningLSXFranklin, Gasconade3 hr
Aug 2, 9:59 PM CDTSevere Thunderstorm WarningLSXWashington61 min
Aug 2, 10:21 PM CDTAreal Flood AdvisoryLSXCrawford, Washington3 hr
Aug 2, 10:41 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXWashington49 min
Aug 2, 10:45 PM CDTRiver Flood WarningLSXFranklin3 days
Aug 2, 11:18 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXMadison57 min
Aug 2, 11:25 PM CDTSevere Thunderstorm WarningLSXCole, Moniteau38 min
Aug 3, 12:03 AM CDTSevere Thunderstorm WarningLSXIron, Reynolds57 min
Aug 3, 12:13 AM CDTFlash Flood Warning Considerable damage threatLSXCole, Moniteau4 hr
Aug 3, 12:26 AM CDTSevere Thunderstorm WarningLSXIron, Reynolds49 min
Aug 3, 1:33 AM CDTFlash Flood WarningLSXBoone, Callaway, Franklin, Gasconade, Moniteau, Osage4 hr
Aug 3, 1:46 AM CDTSevere Thunderstorm WarningLSXCallaway, Osage22 min
Aug 3, 3:05 AM CDTFlash Flood Warning Considerable damage threatLSXBoone, Callaway, Moniteau, Osage6 hr
Aug 3, 4:52 AM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Jefferson, Washington38 min
Aug 3, 6:56 AM CDTRiver Flood WarningLSXCrawford, Washington5 hr
Aug 3, 8:51 AM CDTFlash Flood WarningLSXMadison, Sainte Genevieve, Saint Francois4 hr
Aug 3, 10:36 AM CDTRiver Flood WarningLSXCole35 hr
Aug 3, 10:36 AM CDTRiver Flood WarningLSXOsage11 hr
Aug 3, 10:40 AM CDTRiver Flood WarningLSXJefferson4 days
Aug 3, 10:40 AM CDTRiver Flood WarningLSXJefferson, Saint Louis4 days

Nearby

Severe Thunderstorm Warnings in Missouri, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.